Idaho, 2005Damaging Wind in Idaho, May 9, 2005
May 9, 2005 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 9, 1:05 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, May 9, 1:05 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
205 PM MDT MON MAY 9 2005
.DISCUSSION...
UNSTABLE AIRMASS AND LIFT ASSOCIATED WITH LARGE UPPER LOW PRODUCING
WIDESPREAD CONVECTION ACROSS FCST AREA THIS AFTERNOON WITH ISOLATED
SEVERE. MAIN THREAT HAIL AND WIND. SFC COLD FRONT ANALYZED ALONG
MAIN CONVECTIVE BAND MOVING THROUGH MAGIC VALLEY INTO LOWER SNAKE
VALLEY WITH GOOD SFC PRESSURE FALLS AHEAD OF IT PER MSAS. SHORT TERM
FCST THROUGH WED MAINLY BLEND OF GFS/NAM WITH BOTH MODELS CARRYING
SIMILAR SOLNS AND HANDLING CONVECTIVE POSSIBLITIES QUITE WELL.
CENTER OF UPPER LOW DRIFTS EASTWARD THROUGH SHORT TERM. SFC COLD
FRONT SLIDES INTO WYOMING LATE THIS EVENING AND OVERNIGHT BUT 7H
AXIS HANGS UP LEAVING CONVECTIVE THREAT GOING FOR SOUTHEAST CORNER
OF FCST AREA TONIGHT. REGION REMAINS UNDER FAVORABLE JET DYNAMICS SO
HAVE LEFT SHOWERS CONTINUING INTO TUESDAY. THUNDER POSSIBLE AGAIN
TUE AFTN/EVE AS MODEL SFC BASED LIFTEDS DROP INTO NEGATIVE TERRITORY
BUT THREAT FOR SVR GREATLY DIMINISHED. UPPER LOW TAKES ITS TIME
MOVING THROUGH IDAHO WITH MAIN 5H TROF AXIS SLIDING PAST FCST PD
DURING DAY WED. HAVE KEPT MAINLY CHANCE POPS THROUGH THAT TIME. WITH
MOISTURE WRAPPING AROUND AND COLER TEMPERATURES ALOFT HAVE LEFT
SLIGHT CHANCE POPS THU AND THU NIGHT. LATEST GFS HAS RETURNED TO
FASTER SOLN WITH PRECIP ENDING BY FRI AND BUILD UP OF SHORTWAVE
RIDGE AXIS SAT. CANNOT RULE OUT LOCALIZED SPRINGTIME INSTABILITY
EVEN UNDER RIDGE THUS HAVE LEFT SLIGHT CHANCE POPS FOR SHOWERS OVER
HIGHER TERRAIN THROUGH REMAINDER OF FCST PD. DMH/RW
&&
.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 9, 5:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT MON MAY 09 2005
IDZ017>025-031-032-101200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT MON MAY 09 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGHOUT TODAY. LOCALLY HEAVY RAINS ARE POSSIBLE AT TIMES.
A MIX OF RAIN AND SNOW WILL OCCUR ABOVE 7500 FEET TONIGHT WITH A FEW
INCHES OF WET SNOW POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
In the hours before
Local storm report, May 9, 12:20 PM MST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
120 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM LIGHTNING 2 NW MUD LAKE 43.86N 112.51W
05/09/2005 JEFFERSON ID TRAINED SPOTTER
NUMEROUS LIGHTNING TO THE NORTHWEST. MINOR CLOUD
ROTATION.
&&
PANGELLocal storm report, May 9, 12:28 PM MST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
128 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL MONTEVIEW 43.93N 112.53W
05/09/2005 0.25 INCH JEFFERSON ID TRAINED SPOTTER
ESTIMATED WINDS 35-40 MPH
&&
PANGELLocal storm report, May 9, 12:39 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
139 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL RICHFIELD 43.05N 114.15W
05/09/2005 1.00 INCH LINCOLN ID DEPT OF HIGHWAYS
HAIL FROM SEVERE STORM FELL FOR 10 MINUTES OVER CITY.
&&
PANGELLocal storm report, May 9, 12:42 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
142 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL BELLEVUE 43.47N 114.26W
05/09/2005 0.25 INCH BLAINE ID AIRPLANE PILOT
&&
PANGELLocal storm report, May 9, 1:01 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
201 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 5 W MONTEVIEW 43.93N 112.63W
05/09/2005 JEFFERSON ID LAW ENFORCEMENT
FOUR FUNNEL CLOUDS REPORTED BY STATE POLICE WEST OF CITY.
HEAVY RAIN AND NUMEROUS LIGHTNING AS WELL.
&&
PANGELLocal storm report, May 9, 1:02 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
202 PM MDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 5 W MONTEVIEW 43.93N 112.63W
05/09/2005 JEFFERSON ID LAW ENFORCEMENT
FOUR FUNNEL CLOUDS REPORTED BY STATE POLICE WEST OF CITY.
HEAVY RAIN AND NUMEROUS LIGHTNING AS WELL.
&&
PANGELThunderstorm Wind, Bannock
- When
- May 9, 3:30 PM MST to 3:40 PM MST
- Where
- Bannock County, Pocatello
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $14,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.867, -112.433
Thunderstorm winds uprooted large trees in Pocatello. One fell into a house causing extensive damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in California, May 9, 2005$90,000 · F0 · 1 event
- Heavy Snow in Nevada, May 9 to 11, 20059 events
- Hail and Damaging Wind in Texas, May 9, 2005$3,000 · 2.75 in hail · 8 events
- Damaging Wind in Idaho, May 9, 2005$13,000 · 65 kt wind · 1 event
- Flash Flood and Hail in Texas, May 9, 20054.25 in hail · 5 events
- Hail in Mississippi, May 9, 20051 in hail · 4 events
- Debris Flow and Heavy Snow in Utah, May 9 to 13, 20054 events
- Flooding in Puerto Rico, May 9, 20053 events
- Flash Flooding in Washington, May 9, 20053 events
- Hail in Texas, May 9, 20051.75 in hail · 2 events
- Heavy Snow in California, May 9, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, May 9, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456495.